Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 401, NWS Little Rock, AR

August 1, 2003Polk County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Aug 1, 2003, 10:36 PM CDT for Polk County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2003, 10:36 PM CDT (03:36 UTC)
Expired
Aug 1, 2003, 11:20 PM CDT
In force
44 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Polk County, AR

The radar

The Western Arkansas radar (KSRX), 90 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.6 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2003-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 483 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2003-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
483 J/kg
Mixed-layer CIN
-165 J/kg
Mixed-layer LCL
1986 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 6:49 PM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, Aug 1, 6:49 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
649 PM CDT FRI AUG 1 2003

UPDATED FORECASTS FOR SEVERE THUNDERSTORM WATCH 828. THUNDERSTORMS
ARE MOVING INTO THE NORTHERN COUNTIES OF THE CWFA.

.LZK...NONE.

51
Hazardous weather outlook, Aug 1, 6:15 PM CDT, 4 hours 21 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021000-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
615 PM CDT FRI AUG 1 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT...ACROSS AN
AREA ALONG AND NORTH OF A LINE FROM MENA...TO LITTLE ROCK...TO
BRINKLEY.

STORMS THAT DEVELOPED IN MISSOURI AND NORTHEASTERN OKLAHOMA DURING
THE AFTERNOON WILL GRADUALLY SLIDE SOUTHEASTWARD INTO ARKANSAS.

THESE STORMS WILL ORGANIZE INTO CONVECTIVE COMPLEXES...WHICH ARE
WELL-ORGANIZED LARGE CLUSTERS OF STORMS. DAMAGING WIND GUSTS ARE
EXPECTED TO BE THE MAIN THREAT...BUT THERE WILL BE A THREAT OF LARGE
HAIL AS WELL. CURRENT DATA INDICATE THE GREATEST SEVERE STORM
POTENTIAL WILL BE ACROSS AREAS ALONG AND NORTH OF A LINE FROM
WALDRON...TO MORRILTON...TO NEWPORT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CONVECTIVE COMPLEXES MAY STILL AFFECT MUCH OF THE AREA SATURDAY
MORNING...BEFORE DISSIPATING SATURDAY AFTERNOON. STORMS ASSOCIATED
WITH THESE COMPLEXES WILL BE CAPABLE OF STRONG WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED OVERNIGHT AND EARLY
SATURDAY.

28

In the hours before

Special weather statement, Aug 1, 9:46 PM CDT, 50 minutes before
ARZ003>007-012>015-020400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
946 PM CDT FRI AUG 1 2003

...PART OF NORTHERN ARKANSAS CLEARED FROM SEVERE THUNDERSTORM
WATCH...

THE FOLLOWING COUNTIES IN NORTHERN ARKANSAS HAVE BEEN CLEARED FROM
THE SEVERE THUNDERSTORM WATCH...

BOONE...MARION...BAXTER...FULTON...SHARP...NEWTON...SEARCY...
STONE...AND IZARD.

THE STRONGEST THUNDERSTORMS HAVE ALREADY PASSED THROUGH THESE
COUNTIES...SO THE THREAT OF SEVERE WEATHER HAS ENDED.

THE SEVERE THUNDERSTORM WATCH WILL REMAIN IN EFFECT UNTIL 11 PM CDT
FOR THE FOLLOWING COUNTIES...

JOHNSON...POPE...VAN BUREN...CLEBURNE...INDEPENDENCE...
JACKSON...LOGAN...CONWAY...FAULKNER...WHITE...AND WOODRUFF.

28
Special weather statement, Aug 1, 10:25 PM CDT, 11 minutes before
ARZ016-021>025-030>034-020400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1025 PM CDT FRI AUG 1 2003

SEVERE THUNDERSTORM WATCH NUMNBER 828 THAT WAS ISSUED EARLIER
TONIGHT HAS BEEN CANCELLED AND IS NO LONGER IN EFFECT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER PARTS OF
NORTHERN AND WESTERN ARKANSAS THROUGH AT LEAST MIDNIGHT.

22

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 9:25 PM CDTSevere Thunderstorm WarningLZKLogan, Scott45 min
Aug 1, 11:56 PM CDTSevere Thunderstorm WarningLZKPike39 min
Aug 2, 4:09 AM CDTSevere Thunderstorm WarningLZKBaxter, Boone, Fulton, Izard, Marion76 min
Aug 2, 4:52 AM CDTSevere Thunderstorm WarningLZKSearcy, Stone58 min
Aug 2, 5:00 AM CDTSevere Thunderstorm WarningLZKSharp50 min
Aug 2, 5:27 AM CDTSevere Thunderstorm WarningLZKBoone43 min
Aug 2, 6:24 AM CDTFlash Flood WarningLZKBoone2 hr
Aug 2, 7:46 AM CDTSevere Thunderstorm WarningLZKJackson39 min
Aug 2, 9:24 AM CDTFlash Flood WarningLZKJackson2 hr
Aug 2, 11:59 AM CDTSevere Thunderstorm WarningLZKArkansas36 min
Aug 2, 12:33 PM CDTSevere Thunderstorm WarningLZKLincoln42 min
Aug 2, 1:42 PM CDTSevere Thunderstorm WarningLZKBradley33 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.